MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA APOLLO; ANESTHESIA UNITS

DRÄGERWERK AG & CO. KGAA APOLLO; ANESTHESIA UNITS
Model Number 8606500
Medical Device Problem Codes Gas Output Problem (1266); Failure to Analyze Signal (1539); Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.We will provide results with a separate follow-up report.
 
Event or Problem Description
Reportedly mechanical ventilation ceased during use.The device posted a corresponding alarm.There was no injury reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Based on the analysis of the device logfile, the case could be reconstructed.It was found that the device detected a wrong motor position.In such case, to protect from potentially hazardous output and/or from serious damages to the ventilator unit, the device is designed to shut down automatic ventilation and to post a corresponding alarm.Manual ventilation is further available as well as the monitoring functions of the device are.It was further reconstructed that the user continued therapy by using manual ventilation until the device was restarted by the user.After successful completion of the power- on self-test (post), therapy was continued using pressure support mode without any further issues.The log analysis revealed no indications for a general motor- or motor control problem.Since there were no problems observed during piston referenciation during post either, a motor failure seems unlikely.Thus, most likely foreign objects in the light barrier or a contaminated encoder disc was disturbing the correct detection of the motor position and in consequence to the reported symptom.Dräger finally concludes that the device behaved as specified upon the detected issue; no patient consequences have been reported.The device was inspected in follow-up to the event and no indications for a technical device failure were found either.After testing, the device was returned back to use, and no further problems have been reported.The number of similar cases, related to the same phenomenon, is within the expected range of the respective risk assessment and thus accepted.

Brand Name
APOLLO
Common Device Name
ANESTHESIA UNITS
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key20964261
Report Number9611500-2024-00582
Device Sequence Number12823043
Product Code BSZ
UDI-Device Identifier04048675229674
UDI-Public(01)04048675229674(11)191210(93)8606500-67
Combination Product (Y/N)N
PMA/510(K) Number
K042607
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8606500
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by Manufacturer01/22/2025
Initial Report FDA Received Date12/18/2024
Supplement Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown